Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Topeka, KS

April 2, 2014Anderson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 2, 2014, 7:00 PM CDT for Anderson County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2014, 7:00 PM CDT (00:00 UTC)
Expired
Apr 2, 2014, 7:45 PM CDT
In force
45 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Anderson County, KS

The radar

The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:13 PM CDTHAIL 1Colony, KS
Apr 2, 7:25 PM CDTHAIL 1.758 Ne Colony, KSDAMAGE TO SEVERAL VEHICLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS53 KTOP 030000
SVRTOP
KSC003-030045-
/O.NEW.KTOP.SV.W.0004.140403T0000Z-140403T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT WED APR 2 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONE        
  ELM...AND MOVING NORTHEAST AT 30 MPH. A SECOND SEVERE              
  THUNDERSTORM WAS LOCATED JUST WEST OF IOLA MOVING NORTHEAST AT     
  30 MPH. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLONY AND KINCAID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3811 9537 3824 9508 3810 9507 3803 9508
      3804 9550
TIME...MOT...LOC 2359Z 236DEG 25KT 3810 9519

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
542 
WWUS53 KTOP 030009
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
709 PM CDT WED APR 2 2014

KSC003-030045-
/O.CON.KTOP.SV.W.0004.000000T0000Z-140403T0045Z/
ANDERSON-
709 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ANDERSON COUNTY UNTIL 745 PM CDT...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF COLONY...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLONY...LONE ELM AND KINCAID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3811 9537 3824 9508 3810 9507 3803 9508
      3804 9550
TIME...MOT...LOC 0009Z 232DEG 42KT 3803 9537

HAIL...1.00IN
WIND...60MPH

$$
438 
WWUS53 KTOP 030017
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
717 PM CDT WED APR 2 2014

KSC003-030045-
/O.CON.KTOP.SV.W.0004.000000T0000Z-140403T0045Z/
ANDERSON-
717 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ANDERSON COUNTY UNTIL 745 PM CDT...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLONY...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. SPOTTERS IN COLONY REPORTED 
QUARTER SIZED HAIL AT 714 PM CDT. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LONE ELM AND KINCAID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3811 9537 3824 9508 3810 9507 3803 9508
      3804 9550
TIME...MOT...LOC 0017Z 232DEG 42KT 3808 9533

HAIL...1.00IN
WIND...<50MPH

$$
644 
WWUS53 KTOP 030030
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
730 PM CDT WED APR 2 2014

KSC003-030040-
/O.CAN.KTOP.SV.W.0004.000000T0000Z-140403T0045Z/
ANDERSON-
730 PM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 3811 9537 3824 9508 3810 9507 3803 9508
      3804 9550
TIME...MOT...LOC 0030Z 232DEG 42KT 3817 9518

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:37 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 2, 6:37 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
637 PM CDT Wed Apr 2 2014

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Thursday)
Issued at 311 PM CDT WED APR 2 2014

Main focus for the short term is on the timing and tracking of
showers and thunderstorms as a low pressure system advances into
the forecast area. As of 20z, the center of the surface low was over
northeast New Mexico with a fairly stationary warm front located
just south of the KS/OK border. A very notable dryline was situated
across far western Oklahoma where dewpoints ranged from 9F at Gage,
OK to 59F near Canute, OK, with the triple point located just
northeast of Gage, OK. While the entire forecast area has been
blanketed by a low, dense stratus deck all day, cloud cover has been
gradually diminishing across northern Oklahoma and southern Kansas
this afternoon. As a result, temperatures as of 20z across southern
Kansas had warmed up into the low/mid 70s just north of the warm
front while locations in the warm sector across Oklahoma had
temperatures into the low/mid 80s with breezy southerly winds.
Across the forecast area, the cloud cover has greatly limited the
diurnal heating with readings in the low/mid 40s over northern
Kansas and into the mid/upper 50s across east central Kansas.

Visible satellite imagery shows that the cloud cover should start
diminishing over east central Kansas by mid to late afternoon, which
will likely result in a late-day warm-up of temperatures into the
low/mid 60s across that area. Models show this warm front slowly
lifting northward into southeast Kansas late this afternoon/early
this evening and into east central Kansas by late tonight. With
increasing instability from the clearing skies, short-range models
show some scattered convection likely beginning to develop near the
OK/KS between 20z-22z where there was roughly 2500-3500 J/kg of
surface-based CAPE and generally 50-60kts of effective shear. As the
boundary slowly lifts northward, we may start seeing this scattered
convection initiate across the far southeastern portions of the
forecast area between 6-8pm. Depending upon how far north this
boundary tracks, there is the potential for some of this convection
to become surface-based with strong to severe thunderstorms likely.
The primary threats with this activity over the far SE corner of the
forecast area will be large hail and damaging winds, but cannot rule
out the potential for an isolated tornado. The last few runs of the
HRRR/RAP have shown another line of thunderstorms initiating further
north near I-70 between 01z-03z tonight and lifting northward
through the evening and overnight hours. This activity is probably
going to initiate off of an elevated boundary near 850mb and be
supported by good isentropic lift in the 295k-305k layer. Expect any
thunderstorms that develop near this boundary aloft to remain
elevated, so the primary threat would be large hail (and possibly
some stronger winds) with the strongest storms. The threat for
severe thunderstorms looks to diminish by late tonight/early
overnight with these evening thunderstorms expected primarily across
the eastern half of the forecast area. However, models show
isentropic lift ramping up overnight across central Kansas which
should support additional shower and thunderstorm development across
north central Kansas overnight. This activity should continue to
spread across northern Kansas through the day on Thursday as the surface low
lifts northeastward into eastern Kansas. This low is progged to
track east of the area by Thursday night with a dry slot likely
developing across portions of central and east central Kansas,
diminishing the potential for additional precipitation during the
afternoon hours over that area. With the associated cold front
quickly progressing east of the area late Thursday afternoon, models
are suggesting that the initiation of strong to severe thunderstorms
along this boundary should hold off until it moves into Missouri.
While a few stronger storms cannot be ruled out Thursday afternoon
along this boundary across far eastern Kansas, the potential at this
time seems low.

As for temperatures, the continued cloud cover will limit
radiational cooling tonight with lows likely only dropping into the
low/mid 40s over north central Kansas to the mid/upper 50s across
far east central Kansas. With the passage of the cold front on
Thursday, far eastern Kansas should remain in the warm sector with
southerly flow for much of the day, boosting temperatures into the
mid/upper 60s to low 70s, while across north central Kansas
northwesterly winds behind the front will become breezy with
temperatures decreasing during the afternoon and highs only getting
into the upper 40s/low 50s.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 311 PM CDT WED APR 2 2014

Thursday night, the upper level trough across central NE extending
southward into the TX PNHDL will lift northeast across the eastern
plains into the Upper Midwest by late 12Z FRI.

A fairly broad dry slot will lift northeast across much of the CWA
during the evening hours. North central KS may see the southeast
portion of the TROWAL, on the west side of the upper trough, move
northeast during the evening hours. The light rain may mix with
or even change over to light snow before ending during the evening
hours of Thursday within the TROWAL region of north central KS.
The remainder of the CWA may see sprinkles or light showers
through the evening hours. Once the H5 trough axis shifts
northeast of the CWA stronger isentropic downglide will begin to
clear skies from southwest to northeast across the CWA towards
sunrise.

Friday, will be a cooler day as a surface ridge of high pressure
builds southward across the central plains. Highs will only reach the
lower to mid 50s. Skies will become mostly sunny and the north
winds of 15 to 25 MPH with gusts of 25 to 30 MPH will diminish
through the late afternoon hours.

Friday night and Saturday, The surface ridge will move east into the
east central conus. Southerly winds will warm high temperatures on
Saturday into the lower to mid 60s.

Sunday through Monday. An upper level trough will move east across
the southwestern US into the southern plains. The deeper gulf
moisture will only reach southern and central OK before 850 winds
veer more to the southwest, which will cause the deeper gulf
moisture to advect farther east of the CWA across AR into the
central MS river valley. There will be enough ascent for isolated to
scattered showers through the period, though the stronger ascent
will be located across TX and OK.

Monday night through Tuesday Night, a longer wave-length upper level
trough will develop along the mid and lower MS river valley. Minor
H5 troughs will dig southeast across the plains during the period.
There may be occasional showers or sprinkles through the period.
Cloud cover and northerly surface winds will keep highs in the upper
50s to lower 60s and nighttime lows will only drop into the upper
30s to mid 40s.

Wednesday, the upper level trough across the central and lower MS
river valley will shift east as an upper level ridge across the
western conus expands east. Skies will become mostly sunny as
surface winds shift to the south. Highs will warm into the mid to
upper 60s.

&&

.AVIATION...(For the 00Z TAFs through 00Z Thursday Evening)
Issued at 623 PM CDT WED APR 2 2014

LIFR conditions currently at KTOP/KFOE/KMHK will continue at LIFR
to VLIFR as a warm front continues to lift northward through the
evening. Visibilities are expected to fall between 1/2SM and 1/4SM
as low levels saturate. Expect scattered thunderstorms located
over east central KS to continue to develop and spread northward
across the area, primarily from 03Z-15Z. Convection should be
scattered in nature so timing on arrival of TSRA will need to be
refined and amended. As the surface low tracks overhead Thursday,
winds shift towards the south while holding cigs in the IFR
category. A cold front arrives towards the end of the forecast
period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hennecke
LONG TERM...Gargan
AVIATION...Bowen
Hazardous weather outlook, Apr 2, 3:34 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT WED APR 2 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-032045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
334 PM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST
CENTRAL KANSAS LATE THIS AFTERNOON INTO THIS EVENING...WITH AREAS
ALONG AND SOUTHEAST OF INTERSTATE 35 AT GREATER RISK FOR SEVERE
STORMS. HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT...ALTHOUGH
AN ISOLATED TORNADO CANNOT BE RULED OUT.

ANOTHER LINE OF THUNDERSTORMS MAY DEVELOP NEAR INTERSTATE 70 BY MID
EVENING AND LIFT NORTHWARD LATE TONIGHT INTO THE OVERNIGHT HOURS.
THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES CONTINUE ACROSS THE AREA INTO THURSDAY.
THERE IS A SLIGHT CHANCE FOR SOME STRONGER STORMS TO DEVELOP
ACROSS FAR EASTERN KANSAS MID TO LATE THURSDAY AFTERNOON AS A COLD
FRONT TRACKS EASTWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS EAST CENTRAL KANSAS THIS
EVENING.

In the hours before

Local storm report, Apr 2, 6:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             GARNETT                 38.28N 95.24W
04/02/2014  E0.88 INCH       ANDERSON           KS   TRAINED SPOTTER

&&

JB
Special weather statement, Apr 2, 6:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CDT WED APR 2 2014

KSZ056-030015-
FRANKLIN-
645 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY...

THROUGH 715 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 50 MPH
ACROSS PORTIONS OF SOUTHEASTERN FRANKLIN COUNTY. THE PUBLIC REPORTED
THIS STORM WAS PRODUCING PENNY SIZE HAIL...WINDS UP TO 40 MPH AND
HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LANE...
RANTOUL AND WELLSVILLE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3869 9506 3839 9506 3839 9535 3874 9507
      3873 9505
TIME...MOT...LOC 2344Z 210DEG 42KT 3833 9521

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:21 PM CDTSevere Thunderstorm WarningTOPAnderson24 min
Apr 2, 7:43 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin47 min
Apr 2, 8:03 PM CDTSevere Thunderstorm WarningTOPFranklin27 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningTOPAnderson48 min
Apr 2, 8:26 PM CDTSevere Thunderstorm WarningTOPDickinson49 min
Apr 2, 8:51 PM CDTSevere Thunderstorm WarningTOPFranklin39 min
Apr 2, 9:05 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary40 min
Apr 2, 9:11 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin49 min
Apr 2, 9:12 PM CDTSevere Thunderstorm WarningTOPAnderson33 min
Apr 2, 9:24 PM CDTSpecial Weather StatementTOPDickinson21 min
Apr 2, 9:43 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee47 min
Apr 2, 9:46 PM CDTSpecial Weather StatementTOPGeary29 min
Apr 2, 10:35 PM CDTSevere Thunderstorm WarningTOPWabaunsee40 min
Apr 2, 10:36 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee39 min
Apr 2, 10:42 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey63 min
Apr 2, 10:50 PM CDTFlash Flood WarningTOPAnderson4 hr
Apr 2, 10:55 PM CDTSpecial Weather StatementTOPOsage35 min
Apr 2, 11:02 PM CDTSevere Thunderstorm WarningTOPShawnee28 min
Apr 2, 11:09 PM CDTSpecial Weather StatementTOPPottawatomie36 min
Apr 2, 11:32 PM CDTSpecial Weather StatementTOPRiley28 min
Apr 2, 11:41 PM CDTSpecial Weather StatementTOPJackson34 min
Apr 2, 11:41 PM CDTSevere Thunderstorm WarningTOPAnderson64 min
Apr 2, 11:51 PM CDTSpecial Weather StatementTOPWashington24 min
Apr 3, 12:01 AM CDTSevere Thunderstorm WarningTOPJefferson29 min
Apr 3, 12:09 AM CDTSevere Thunderstorm WarningTOPDickinson, Morris51 min
Apr 3, 12:41 AM CDTSpecial Weather StatementTOPRepublic34 min
Apr 3, 12:43 AM CDTSpecial Weather StatementTOPClay32 min
Apr 3, 12:55 AM CDTSpecial Weather StatementTOPWashington35 min
Apr 3, 1:23 AM CDTSpecial Weather StatementTOPWashington37 min
Apr 3, 1:43 AM CDTSpecial Weather StatementTOPMarshall32 min
Apr 3, 2:25 AM CDTSpecial Weather StatementTOPNemaha35 min
Apr 3, 2:33 AM CDTSpecial Weather StatementTOPMarshall27 min
Apr 3, 2:43 AM CDTAreal Flood WarningTOPAnderson4 hr
Apr 3, 7:00 AM CDTAreal Flood AdvisoryTOPAnderson3 hr
Apr 3, 10:00 AM CDTAreal Flood AdvisoryTOPAnderson6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.